|Pain Management Marinol?
Nov 21, 2012
I have read the forums. I really haven't found a definitive answer and I will certainly discuss this with my primary doctor. Right now I am on Insentress/Turvada, soon to be Stribild and did take Atripla. My labs are good, I have missed one does in 6 years. I underwent external radiation for prostrate cancer. I am taking Gabaentin for nueropathy and it works rather well. I have two issues. Joint pain and have seen a specialist and it is thought this is a natural course of the virus. The pain (sometimes I really think I imagine it but its real) can be rather bad. I have run the narcotics and I don't like them, I don't like Tramadol either. Naproxsen helps. Here is the second part, middle of the night I will wake up extremely nauseated, more since the XRT (long completed). Is Marinol a viable relief for both the pain, nueropathy and nausea? Or is there something I don't know about that might be better? I just want the pain and the nausea to stop. I have been well controlled and managed since my diagnosis in 2005.
Response from Dr. Henry
HIV infection has been associated with some increased risk for arthritis but data is still limited on that. If HIV infection is being well treated then contribution of HIV to arthritis is usually lessened. I havent seen any published data on use of Marinol to manage pain and neuropathy (approved for AIDS patients to treat weight loss and severe nausea) though I have heard from patients that marijuana seems to be helpful as an adjunct to other treatments for pain in some cases. Marinol is very expensive (usually much more expensive than marijuana). If any reader knows of a published study looking at use of Marinol for pain/neuropathy please post. KH
- Itchy Rash During Window Period
- Fever After Anal Sex Bottom Worried I Have HIV
- Flu Symptoms After Anal Sex Without Condom Does It Mean I Have HIV
- Herpes After Licking Genital Worried I Have HIV
- Can I Catch Gonorrhea Without Having Sex?
- How Long Do You Have To Wait Until You Can Get Tested For An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.